MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ZEPHYR XL SR; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ZEPHYR XL SR; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number 5626
Medical Device Problem Code Unexpected Mode Switch (4076)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the asymptomatic patient presented for a follow-up in clinic.Upon interrogation, it was noted that the pacemaker exhibited a backup vvi mode.The pacemaker was explanted and replaced.The patient was in stable condition.
 
Additional Manufacturer Narrative
The reported event of unexpected mode switch was confirmed.The device was received in backup mode for analysis.The product code was reloaded to enable further testing.Post-reload analysis, including telemetry and pacing output, indicated that the pacer exhibited normal device characteristics.Analysis of the device image revealed that the backup mode was triggered by an nmi (non-maskable interrupt).Code corruption led to a false low battery reset which triggered the nmi.The reset condition could not be reproduced, and the root cause of the code corruption remains unknown.A longevity assessment was performed, and battery depletion was found to be normal based on device usage.

Brand Name
ZEPHYR XL SR
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
navpreet singh
15900 valley view court
sylmar, CA 91342
MDR Report Key22935578
Report Number2017865-2025-99084
Device Sequence Number9920011
Product Code NVZ
UDI-Device Identifier05414734501712
UDI-Public(01)05414734501712(10)2837734(17)110228
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2011
Device Model Number5626
Device Lot Number2837734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIGHT VENTRICULAR LEAD.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale